Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 509, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 23, 2006, 1:22 AM CDT for Cherokee County, Sequoyah County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 1:22 AM CDT (06:22 UTC)
- Expired
- Sep 23, 2006, 1:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 8:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 9:04 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 22, 9:04 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 904 PM CDT FRI SEP 22 2006 .UPDATE... UPDATE FOR NEW WATCH AREA HAVE ADJUSTED POPS AND TEMPS SLIGHTLY FOR SATURDAY TO GO ALONG WITH LATEST TREND IN TIMING WHICH APPEARS CLOSE TO PREVIOUS FORECAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 15
Hazardous weather outlook, Sep 22, 12:54 PM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT FRI SEP 22 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 PM CDT FRI SEP 22 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=51. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... EARLY THIS AFTERNOON A DRYLINE WAS LOCATED FROM NOWATA TO OKEMAH TO ARDMORE. THE DRYLINE WILL MOVE EAST THIS AFTERNOON TO NEAR A MIAMI TO MCALESTER LINE BEFORE STALLING AND THEN RETREATING BACK TO THE WEST THIS EVENING. DEW POINTS WILL REMAIN BETWEEN 65 AND 70 DEGREES AHEAD OF THE DRY LINE THIS AFTERNOON. STRONG INSTABILITY COMBINED WITH STRONG SHEAR WILL SET THE STAGE FOR A SEVERE WEATHER EVENT TO THE EAST OF THE DRY LINE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE LIKELY WITH THE POTENTIAL FOR STRONG LONG LIVED TORNADOES FROM MID AFTERNOON INTO THE EVENING...ESPECIALLY IN FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS THE DRYLINE RETREATS WEST THIS EVENING AND A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST OVERNIGHT...THE SEVERE WEATHER THREAT WILL EXPAND BACK TO THE NORTHWEST. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS ALONG THE COLD FRONT ALONG WITH A SMALL TORNADO THREAT. IN ADDITION TO THE STORM RISK...FIRE WEATHER WILL AGAIN BE A CONCERN TODAY. LOW RELATIVE HUMIDITIES BEHIND THE DRY LINE AND BREEZY SOUTH TO SOUTHWEST WINDS COMBINED WITH DRY VEGETATION WILL INCREASE THE RISK OF FIRES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL MOVE ACROSS THE REST OF THE AREA SATURDAY MORNING WITH THUNDERSTORMS ENDING FROM NORTH TO SOUTH. A FEW STORMS MAY STILL BE SEVERE AHEAD OF THE FRONT SATURDAY MORNING. BREEZY NORTHWEST WINDS AND LOWER RELATIVE HUMIDITES BEHIND THE FRONT WILL INCREASE THE FIRE DANGER AGAIN SATURDAY AFTERNOON IN AREAS WHERE RAINFALL REMAINS LIMITED THIS AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY BRINGING DRY AND MILD WEATHER TO THE AREA INTO THE MIDDLE OF NEXT WEEK. A SMALL CHANCE OF THUNDERSTORMS WILL EXIST WEDNESDAY AND THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION WILL REMAIN POSSIBLE INTO SATURDAY MORNING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Sep 23, 12:16 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 5 N CEDARVILLE 35.64N 94.37W
09/23/2006 E1.00 INCH CRAWFORD AR FIRE DEPT/RESCUE
&&
NMKLocal storm report, Sep 23, 12:24 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
09/23/2006 M73 MPH MUSKOGEE OK MESONET
&&
NMKSpecial weather statement, Sep 23, 12:24 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT SAT SEP 23 2006
ARZ010-011-230615-
MADISON AR-WASHINGTON AR-
1224 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHERN MADISON AND SOUTHEASTERN WASHINGTON
AT 1224 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTH OF WINSLOW...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...
SAINT PAUL...PETTIGREW...AURORA...KINGSTON...COMBS...BRASHEARS...
DUTTON...PATRICK...BOSTON...DELANEY...CROSSES...WITTER...JAPTON...
WINSLOW...BRENTWOOD AND WYOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 4 AM.Local storm report, Sep 23, 12:52 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1252 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG VIAN 35.50N 94.97W
09/23/2006 SEQUOYAH OK LAW ENFORCEMENT
TREE LIMBS AND POWER POLES DOWN
&&
NMKSpecial weather statement, Sep 23, 1:00 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT SAT SEP 23 2006
OKZ076-230630-
LE FLORE OK-
100 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 100 AM CDT...DOPPLER RADAR INDICATED OUTFLOW FROM A SEVERE
THUNDERSTORM OVER SEQUOYAH COUNTY MOVING THROUGH NORTHERN LE FLORE
COUNTY. OUTFLOW WINDS OF UP TO 50 MPH CAN BE EXPECTED THROUGH 130 AM
AS A RESULT OF THIS OUTFLOW.
SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STRONG OUTFLOW WINDS INCLUDE...POTEAU...SHADY
POINT...CAMERON...MILTON...PANAMA...BOKOSHE...ROCK
ISLAND...SPIRO...POCOLA...SCULLYVILLE...BRADEN AND COWLINGTON.Special weather statement, Sep 23, 1:05 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT SAT SEP 23 2006
ARZ019-230630-
CRAWFORD AR-
105 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 105 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF UNIONTOWN TO 9 MILES
SOUTHWEST OF UNIONTOWN TO 19 MILES WEST OF VAN BUREN...MOVING EAST AT
40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PLEASANT HILL...UNIONTOWN...CONCORD...MOUNTAINBURG...VAN
BUREN...ALMA...CEDARVILLE...NATURAL DAM...KIBLER...SHIBLEY...FURRY...
DYER...FIGURE FIVE...RUDY AND LEE CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 56 min |
| Sep 22, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 65 min |
| Sep 22, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 63 min |
| Sep 22, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Sep 22, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 2 hr |
| Sep 22, 8:16 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 59 min |
| Sep 22, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 82 min |
| Sep 22, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 34 min |
| Sep 22, 8:47 PM CDT | Tornado Warning | TSA | Choctaw | 58 min |
| Sep 22, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 53 min |
| Sep 22, 9:15 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 90 min |
| Sep 22, 9:20 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 55 min |
| Sep 22, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 53 min |
| Sep 22, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Sep 22, 9:48 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Sep 22, 9:48 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 27 min |
| Sep 22, 10:18 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 57 min |
| Sep 22, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 65 min |
| Sep 22, 11:42 PM CDT | Tornado Warning | TSA | McIntosh | 48 min |
| Sep 22, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 45 min |
| Sep 22, 11:50 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 40 min |
| Sep 22, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 52 min |
| Sep 23, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 50 min |
| Sep 23, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 30 min |
| Sep 23, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 60 min |
| Sep 23, 2:55 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 50 min |
| Sep 23, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 39 min |
| Sep 23, 5:18 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 42 min |
| Sep 23, 6:32 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 47 min |
| Sep 23, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Sep 22, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 35 min |
| Sep 22, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 53 min |
| Sep 22, 8:11 PM CDT | Tornado Warning | TSA | Carroll | 49 min |
| Sep 22, 9:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 40 min |
| Sep 22, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Sep 22, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 53 min |
| Sep 22, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 43 min |
| Sep 23, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 63 min |
| Sep 23, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 31 min |
| Sep 23, 4:31 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| Sep 23, 6:47 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 43 min |
| Sep 23, 8:04 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.